MAUDE Adverse Event Report: US SURGICAL PUERTO RICO TA PREMIUM; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO TA PREMIUM; STAPLE, IMPLANTABLE
Model Number 015485L
Medical Device Problem Codes Failure to Form Staple (2579); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: health professional (hpro).(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a mechanical anastomosis on an open procedure, the device was difficult or unable to close.The device also had an incomplete staple line.They had to oversew to fix the staple line and another mechanical anastomosis was done to complete the case.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a mechanical anastomosis on an esophageal resection, the device had an incomplete staple line although a full squeeze has been performed.They had to oversew to fix the staple line and another mechanical anastomosis was done to complete the case.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Visual inspection of the loading unit noted that all the staples were partially advanced in the cartridge.The staples were in unusable unformed condition.The pusher slots that did not have partially advanced staples were not loaded with any staples.Functionally, the loading unit was reloaded with staples.Since an instrument was not received a pmv representative instrument was used for functional evaluation.The pmv instrument and loading unit were applied to test media with proper staple formation.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.Replication of the advanced staple condition may occur when the firing stroke is not completed during application.The instructions for use of this product state: to fire the instrument, squeeze the handle a second time until it reaches a solid stop and it locks in the back position.If the instrument handle is partially squeezed during firing then released, bleeding may occur as the instrument was not fully fired.The current packaging design for the product does not allow room for advanced staples, thus the condition could not have occurred during assembly or shipment.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description

Brand Name
TA PREMIUM
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7793341
Report Number2647580-2018-04120
Device Sequence Number1293257
Product Code GDW
UDI-Device Identifier10884521047433
UDI-Public10884521047433
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K855047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number015485L
Device Catalogue Number015485L
Device Lot NumberP8B0925X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2018
Initial Date Received by Manufacturer 08/02/2018
Supplement Date Received by Manufacturer08/20/2018
09/24/2018
Initial Report FDA Received Date08/17/2018
Supplement Report FDA Received Date09/06/2018
10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR